MAUDE Adverse Event Report: PRECISION SPINE, INC REFORM TI CT MODULAR MIS PEDICLE SCREW SYSTEM; MODULAR TULIP

PRECISION SPINE, INC REFORM TI CT MODULAR MIS PEDICLE SCREW SYSTEM; MODULAR TULIP
Catalog Number 64-MT-0403
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2024, utilizing the reform mis pedicle screw system.The modular polyaxial tulip assembly reform mis pedicle screw sys (64-mt-0403) was being loaded onto the screw shank outside of the caddy using axial force to connect the two parts.A click was heard, and the scrub tech then tested the connection by pulling the screw shank and gold tulip in opposite directions per the instructions in the surgical technique guide.As the screw was advanced into the pedicle, the tulip popped off of the screw shank and remained threaded onto the driver as the tulip hit the facet.The screw shank was backed out of the bone a couple of turns and a different gold tulip was pushed onto the shank before it was put back into position.We were able to finish the case without any further incident.There was no patient injury reported but a five (5) minute delay to the procedure.
 
Additional Manufacturer Narrative
H3 device evaluation - the tulip was visually examined and then functionally assessed.The snap ring and the tulip's opening that accepts the screw do not exhibit gross deformation.A mating bone screw was then assembled to the tulip and pulled on to assess the connection.A reform ti ct screwdriver, 64-sp-1700, was threaded onto the screw assembly and then driven into a simulated lumbar spine model that included simulated soft tissue (symgery's lumbar model).The screw was buried against the simulated bone and the driver was levered on in an attempt to dislodge the tulip from the screw.The screw assembly remained rigidly fixed together.The pins of the tulip were drilled out to access the internal components of the assembly.Evaluation was able to verify that the correct components were used in the assembly.The 64-tt-0403 tulip and 39-sr-0404 snap ring was sectioned for internal inspection.All dimensions that were able to be inspected measured within tolerance.The visual, functional and dimensional evaluation did not yield any information that would support a disassembly issue with properly assembled screw - tulip assemblies.Review of device history records found 114 pieces of lot 48389ps released for distribution on 5/29/2024 with no deviation or anomalies.Two-year complaint history review did not reveal a trend for reports of this nature for the reported part number.The cause for the reported disassembly remains unknown.No corrective actions are recommended.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Hold for cs 11/04/2024 the tulip was visually examined and then functionally assessed.The snap ring and the tulip's opening that accepts the screw do not exhibit gross deformation.A mating bone screw was then assembled to the tulip and pulled on to assess the connection.A reform ti ct screwdriver, 64-sp-1700, was threaded onto the screw assembly and then driven into a simulated lumbar spine model that included simulated soft tissue.The screw was buried against the simulated bone and the driver was levered on in an attempt to dislodge the tulip from the screw.The screw assembly remained rigidly fixed together.The cause for the issue remains unknown.The pins of the tulip were drilled out to access the internal components of the assembly.Verified that the correct components were used in the assembly.The 64-tt-0403 tulip and 39-sr-0404 snap ring was sectioned for internal inspection.All dimensions that were able to be inspected measured within tolerance.The visual, functional and quality evaluation did not yield any information that would support a disassembly issue with properly assembled screw - tulip assemblies.Tulip disassociation is a known hazard identified in current risk documentation.Review of device history records found (b)(4) pieces of lot 48389ps released for distribution on 5/29/2024 with no deviation or anomalies.Two-year complaint history review did not reveal a trend for reports of this nature for this part number.No corrective actions are being recommended.

Brand Name
REFORM TI CT MODULAR MIS PEDICLE SCREW SYSTEM
Common Device Name
MODULAR TULIP
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key20355332
Report Number3005739886-2024-00046
Device Sequence Number8127103
Product Code NKB
UDI-Device Identifier00840019940610
UDI-Public(01)00840019940610(11)240521(10)48389PS
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150856
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number64-MT-0403
Device Lot Number48389PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown